What is the dose of paracetamol that causes hepatotoxicity?
Hello, I am 35 years old. I have migraine problem for past two years. Whenever I get the bouts of pain, I take paracetamol to get some relief. But I don't use it when I am good at health. My mother keeps on saying that paracetamol is not good for liver. It causes hepatotoxicity. With my little understanding about drugs, what I feel is, to cause hepatotoxicity certain dose needs to be consumed. Can anybody help me in this to understand the dose of paracetamol that causes hepatotoxicity.
@mandeep Acetaminophen which is known as paracetamol is one of the most commonly used oral analgesics and antipyretics. It has an excellent safety profile when administered in proper therapeutic doses, but hepatotoxicity can occur after overdose or when misused in at-risk populations. In the United States, acetaminophen toxicity has replaced viral hepatitis as the most common cause of acute liver failure. Acetaminophen metabolism occurs primarily in the liver. Taking >100mg/kg or >4 g per day for a few days has been known to result in hepatotoxicity.